Sur la géométrie de la singularité initiale des espaces-temps plats globalement hyperboliques  [ On the geometry of the initial singularity of globaly hyperbolic space-time ]
Annales de l'Institut Fourier, Volume 64 (2014) no. 2, p. 457-466

Let M be a maximal globally hyperbolic Cauchy compact flat spacetime of dimension 2+1, admitting a Cauchy hypersurface diffeomorphic to a compact hyperbolic manifold. We study the asymptotic behaviour of level sets of quasi-concave time functions on M. We give a positive answer to a conjecture of Benedetti and Guadagnini in [7]. More precisely, we prove that the level sets of such a time function converge in the Hausdorff-Gromov equivariant topology to a real tree. Moreover, this limit does not depend on the choice of the time function.

On étudie le comportement asymptotique des niveaux d’une fonction temps quasi-concave, définie sur un espace-temps globalement hyperbolique maximal plat de dimension trois, admettant une hypersurface de Cauchy de genre 2. On donne une réponse positive à une conjecture posée par Benedetti et Guadagnini dans [7]. Plus précisément, on montre que les niveaux d’une telle fonction temps convergent au sens de la topologie de Hausdorff-Gromov équivariante vers un arbre réel. On montre de plus que la limite est indépendante de la fonction temps choisie.

DOI : https://doi.org/10.5802/aif.2854
Classification:  53B30
Keywords: Lorentzian geometry, flat space-time, quasi-concave time function, Gromov equivariant topology
@article{AIF_2014__64_2_457_0,
     author = {Belraouti, Mehdi},
     title = {Sur la g\'eom\'etrie de la singularit\'e initiale des espaces-temps plats globalement hyperboliques},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {2},
     year = {2014},
     pages = {457-466},
     doi = {10.5802/aif.2854},
     mrnumber = {3330911},
     zbl = {06387281},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_2014__64_2_457_0}
}
Belraouti, Mehdi. Sur la géométrie de la singularité initiale des espaces-temps plats globalement hyperboliques. Annales de l'Institut Fourier, Volume 64 (2014) no. 2, pp. 457-466. doi : 10.5802/aif.2854. http://www.numdam.org/item/AIF_2014__64_2_457_0/

[1] Andersson, L. Constant mean curvature foliations of simplicial flat spacetimes, Comm. Anal. Geom., Tome 13 (2005) no. 5, pp. 963-979 http://projecteuclid.org/getRecord?id=euclid.cag/1144438303 | Article | MR 2216148 | Zbl 1123.53034

[2] Andersson, L.; Barbot, T.; Béguin, F.; Zeghib, A. Cosmological time versus CMC time in spacetimes of constant curvature (à paraître à Asian Journal of Mathematics)

[3] Andersson, L.; Galloway, G. J.; Howard, R. The cosmological time function, Classical Quantum Gravity, Tome 15 (1998) no. 2, pp. 309-322 | Article | MR 1606594 | Zbl 0911.53039

[4] Barbot, T. Globally hyperbolic flat space-times, J. Geom. Phys., Tome 53 (2005) no. 2, pp. 123-165 | Article | MR 2110829 | Zbl 1087.53065

[5] Barbot, T.; Béguin, F.; Zeghib, A. Prescribing Gauss curvature of surfaces in 3-dimensional spacetimes, Application to the Minkowski problem in the Minkowski space, Ann. Inst. Fourier, Tome 61 (2011) no. 2, pp. 511-591 | Article | Numdam | MR 2895066 | Zbl 1234.53019

[6] Benedetti, R.; Bonsante, F. Canonical Wick rotations in 3-dimensional gravity, Mem. Amer. Math. Soc., Tome 198 (2009) no. 926, pp. viii+164 | MR 2499272 | Zbl 1165.53047

[7] Benedetti, R.; Guadagnini, E. Cosmological time in (2+1)-gravity, Nuclear Phys. B, Tome 613 (2001) no. 1-2, pp. 330-352 | Article | MR 1857817 | Zbl 0970.83039

[8] Bonsante, F. Deforming the Minkowskian cone of a closed hyperbolic manifold, Pisa (2005) (Ph. D. Thesis)

[9] Bonsante, F. Flat spacetimes with compact hyperbolic Cauchy surfaces, J. Differential Geom., Tome 69 (2005) no. 3, pp. 441-521 http://projecteuclid.org/getRecord?id=euclid.jdg/1122493997 | MR 2170277 | Zbl 1094.53063

[10] Levitt, G.; Paulin, F. Geometric group actions on trees, Amer. J. Math., Tome 119 (1997) no. 1, pp. 83-102 http://muse.jhu.edu/journals/american_journal_of_mathematics/v119/119.1levitt.pdf | Article | MR 1428059 | Zbl 0878.20019

[11] Mess, G. Lorentz spacetimes of constant curvature, Geom. Dedicata, Tome 126 (2007), pp. 3-45 | Article | MR 2328921 | Zbl 1206.83117

[12] Morgan, J.W.; Shalen, P.B. Valuations, trees, and degenerations of hyperbolic structures. I, Ann. of Math. (2), Tome 120 (1984) no. 3, pp. 401-476 | Article | MR 769158 | Zbl 0583.57005

[13] Paulin, F. Topologie de Gromov équivariante, structures hyperboliques et arbres réels, Invent. Math., Tome 94 (1988) no. 1, pp. 53-80 | Article | MR 958589 | Zbl 0673.57034

[14] Paulin, F. The Gromov topology on R-trees, Topology Appl., Tome 32 (1989) no. 3, pp. 197-221 | Article | MR 1007101 | Zbl 0675.20033